Skip to Main Content

Bulletin of the American Mathematical Society

Published by the American Mathematical Society, the Bulletin of the American Mathematical Society (BULL) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.47.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Random matrix theory over finite fields
HTML articles powered by AMS MathViewer

by Jason Fulman PDF
Bull. Amer. Math. Soc. 39 (2002), 51-85 Request permission

Abstract:

The first part of this paper surveys generating functions methods in the study of random matrices over finite fields, explaining how they arose from theoretical need. Then we describe a probabilistic picture of conjugacy classes of the finite classical groups. Connections are made with symmetric function theory, Markov chains, Rogers-Ramanujan type identities, potential theory, and various measures on partitions.
References
Similar Articles
  • Retrieve articles in Bulletin of the American Mathematical Society with MSC (2000): 60B15, 20G40
  • Retrieve articles in all journals with MSC (2000): 60B15, 20G40
Additional Information
  • Jason Fulman
  • Affiliation: Department of Mathematics, University of Pittsburgh, 301 Thackeray Hall, Pittsburgh, PA 15260
  • MR Author ID: 332245
  • Email: fulman@math.pitt.edu
  • Received by editor(s): April 20, 2000
  • Received by editor(s) in revised form: April 24, 2001
  • Published electronically: October 5, 2001
  • © Copyright 2001 American Mathematical Society
  • Journal: Bull. Amer. Math. Soc. 39 (2002), 51-85
  • MSC (2000): Primary 60B15, 20G40
  • DOI: https://doi.org/10.1090/S0273-0979-01-00920-X
  • MathSciNet review: 1864086